Alert archive / Wisconsin / Flash Flood Warnings in 2014
Flash Flood Warning 4, NWS Duluth, MN
NWS Duluth, MN issued this flash flood warning at Aug 25, 2014, 12:42 AM CDT for Ashland County, Bayfield County, Douglas County, Wisconsin. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2014, 12:42 AM CDT (05:42 UTC)
- Expired
- Aug 25, 2014, 4:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ashland County, WI, Bayfield County, WI, Douglas County, WI
The radar
The Duluth radar (KDLH), 80 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 5.7 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2425 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 14.7
The text
As transmitted, in the capitals the NWS used until 2016.
638
WGUS53 KDLH 250542
FFWDLH
WIC003-007-031-250900-
/O.NEW.KDLH.FF.W.0004.140825T0542Z-140825T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DULUTH MN
1242 AM CDT MON AUG 25 2014
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BAYFIELD COUNTY IN NORTHWEST WISCONSIN...
NORTHEASTERN DOUGLAS COUNTY IN NORTHWEST WISCONSIN...
WEST CENTRAL ASHLAND COUNTY IN NORTHWEST WISCONSIN...
* UNTIL 400 AM CDT
* AT 1240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES 2 TO AROUND 4 INCHES OF RAIN HAS
FALLEN SO FAR ACROSS MUCH OF THE WARNED AREA...WITH THUNDERSTORMS
STILL TRACKING THROUGH THE AREA. A RAIN GAUGE AT THE WHITTLESEY
CREEK HAD 1.66 INCHES OF RAIN OVER THE PAST HOUR.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ASHLAND...BARKSDALE...BARNES...BAYFIELD...BENOIT...BLUEBERRY...
BRULE...CORNUCOPIA...DRUMMOND...HERBSTER...INO...IRON RIVER...LA
POINTE...LAKE NEBAGAMON...MAPLE...MASON...MOQUAH...OULU...PORT
WING...RED CLIFF...WAINO AND WASHBURN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 4618 9154 4632 9155 4639 9169 4654 9182
4665 9168 4679 9143 4693 9091 4693 9079
4678 9067 4674 9078 4671 9073 4661 9071
4615 9145
$$
MELDE1 follow-up statement
731
WGUS73 KDLH 250743
FFSDLH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
243 AM CDT MON AUG 25 2014
WIC003-007-031-250758-
/O.CAN.KDLH.FF.W.0004.000000T0000Z-140825T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS WI-BAYFIELD WI-ASHLAND WI-
243 AM CDT MON AUG 25 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WEST CENTRAL
ASHLAND...BAYFIELD AND NORTHEASTERN DOUGLAS COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4618 9154 4632 9155 4639 9169 4654 9182
4665 9168 4679 9143 4693 9091 4693 9079
4678 9067 4674 9078 4671 9073 4661 9071
4615 9145
$$
GSFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 12:41 AM CDT, 1 minute earlier.
Area forecast discussion, Aug 25, 12:41 AM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 1241 AM CDT MON AUG 25 2014 .UPDATE... ISSUED AT 636 PM CDT SUN AUG 24 2014 STRONG/SEVERE STORMS HAVE BEEN ONGOING THROUGH THE LATE AFTERNOON/EARLY EVENING HOURS ACROSS OUR SOUTHWEST CWA INTO CENTRAL MINNESOTA. MLCAPE VALUES HAVE CONTINUED TO RISE OVER THE PAST FEW HOURS WITH VALUES FROM 1500-3000J/KG IN AN AXIS FROM NORTHWEST MINNESOTA TO MILLE LACS LAKE. A SURFACE BOUNDARY WAS ALSO RIGHT THROUGH THAT AREA CREATING A FAVORABLE AREA FOR ENHANCED LEVEL SHEAR. THREAT FOR STRONG/SEVERE STORMS WILL CONTINUE THIS EVENING. && .SHORT TERM...(THIS EVENING THROUGH MONDAY AFTERNOON) ISSUED AT 307 PM CDT SUN AUG 24 2014 THE THREAT FOR SEVERE WEATHER THIS AFTERNOON AND EVENING IS THE MAIN CONCERN FOR THE SHORT TERM. CONVECTION IS EXPECTED TO DEVELOP OVER CENTRAL MINNESOTA WITHIN THE NEXT COUPLE HOURS ALONG A COLD FRONT AND TRACK EWD THROUGH THE NORTHLAND. THERE IS THE POTENTIAL FOR LARGE HAIL...DAMAGING WINDS AND EVEN A FEW TORNADOES WITH THIS LINE OF STORMS. WILL ALSO HIGHLIGHT THE POTENTIAL FOR HEAVY RAIN AND POSSIBLY LOCALIZED FLOODING. CONVECTIVE WATCHES AND WARNINGS WILL LIKELY BE NEEDED. DEEP CUTOFF UPPER LOW OVER ERN MT IS CURRENTLY LIFTING TO THE E/NE THIS AFTERNOON AS A NEARLY CO-LOCATED SFC LOW WRAPS UP OVER THE DAKOTAS AND A TRAILING COLD FRONT EXTENDS TO THE SOUTH AND SE INTO ERN SD/SWRN MN AND NW IA. A LINE OF THUNDERSTORMS HAS DEVELOPED OVER S-CNTRL MN THIS AFTERNOON AND TRACK TO THE E/NE THROUGH THE EVENING. WILL LIKELY SEE EXPANSION OF THIS LINE TO THE NORTH FROM ST. CLOUD TO PARK RAPIDS AND BY 4-5 PM SEE SOME OF THESE STORMS MOVE INTO THE BRAINERD LAKES AREA EWD TO AROUND PINE CITY. INITIAL STORM TYPE WITH THESE STORMS IS EXPECTED TO CELLULAR IN NATURE WITH AN PRIMARY THREAT OF HAIL AND A FEW TORNADOES. HOWEVER AS THE SYSTEM EVOLVES THROUGH THE EVENING WILL LIKELY SEE THE STORM TYPES CHANGE TO LINEAR...WITH THE THREAT SHIFTING TO DAMAGING WINDS. LOW CLOUD COVER HAS FINALLY ERODED TO A CERTAIN EXTENT OVER NE MN AND HAS ALLOWED THE BL TO DESTABILIZE WITH ML CAPE VALUES IN THE 1500 TO 2500 J/KG RANGE OVER CENTRAL MN...AND ROUGHLY 30-35 KT OF DEEP LAYER SHEAR. AN AREA OF UPPER LEVEL DIVERGENCE OVER ERN MN ASSOCIATED WITH A 80KT UPPER LEVEL JET WILL ALSO AID IN THE LARGE SCALE LIFT WITH THESE STORMS. THERE IS ALSO THE POTENTIAL FOR HEAVY RAINFALL WITH THIS SYSTEM. THE ABUNDANT AMT OF DEEP LAYER MOISTURE...PWATS AROUND 1.7 INCHES...WILL MAKE CONDITIONS FAVORABLE FOR HEAVY RAIN. WIDESPREAD RAINFALL AMTS WILL LIKELY RANGE FROM 0.5 TO 1 INCH...WITH LOCALLY HIGHER AMTS NEAR 2 INCHES OR MORE POSSIBLE. LOCALIZED FLOODING IS NOT OUT OF THE QUESTION...ESPECIALLY OVER AREAS THAT HAVE SEEN SOME HEAVIER RAIN EVENTS RECENTLY INCLUDING LAST NIGHT AROUND CROW WING AND AITKIN COUNTIES WHICH SAW AROUND 1-2 INCHES. AS THIS LINE OF CONVECTION MOVES TO THE EAST THIS EVENING WINDS WILL SHIFT TO THE WEST BEHIND THE FRONT AND EVENTUALLY BECOME CALM LATE TONIGHT. THERE COULD BE A SMALL WINDOW OF OPPORTUNITY FOR PATCHY FOG IN WAKE OF THE RAIN AND THE COOL TEMPS MOVING IN...BUT CONFIDENCE IS LOW. RAIN SHOWERS AND POSSIBLY A FEW ISOLATED WEAK STORMS LINGER OVER THE ARROWHEAD AND NRN WI VERY LATE TONIGHT AND EARLY MON MORNING. A DRIER AIR MASS AND COOLER MORE STABLE AIR MOVES IN DURING THE DAY MONDAY WITH TEMPS ONLY IN THE 60S TO THE WEST...BUT INTO THE 80S OVER NW WI. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 307 PM CDT SUN AUG 24 2014 AFTER SEVERAL DAYS OF GREY SKIES AND WET WEATHER IT IS SHAPING UP TO BE A MUCH DRIER AND SUMMER LIKE WEATHER PATTERN FOR MUCH OF THE WORK WEEK. HIGH PRESSURE WILL BUILD FURTHER INTO THE NORTHLAND MONDAY NIGHT AND TUESDAY...KEEPING THE CHANCES FOR PRECIPITATION TO THE NORTH AND SOUTH OF THE AREA. WE ARE GENERALLY IN CONFLUENT UPPER LEVEL FLOW IN BETWEEN A NORTHERN STREAM AND A MORE SOUTHWEST SOUTHERN STREAM. THIS CONFLUENT FLOW WILL EVENTUALLY ESTABLISH ITSELF AS A ZONAL WESTERLY FLOW FOR THE REMAINDER OF THE WORK WEEK. LOOKING FOR A GOOD DEAL OF SUNSHINE THROUGHOUT THE WEEK...WITH THE NEXT CHANCES FOR PRECIPITATION NOT ARRIVING UNTIL LATE IN THE WEEK OR INTO THE WEEKEND. FOR NOW WILL STICK WITH LOW POPS...AS THERE ARE DISTINCT MODEL DIFFERENCES THAT FAR OUT. OVERALL NOT LOOKING LIKE THERE WILL BE MAJOR PRECIPITATION DURING THE LATTER PART OF THE EXTENDED TIME PERIOD. HIGHS WILL START THE EXTENDED GENERALLY IN THE 60S BUT WARM THROUGH THE 70S DURING THE WEEK. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1240 AM CDT MON AUG 25 2014 VFR CONDITIONS WILL BE THE DOMINATE WEATHER ACROSS THE BRD/INL TAFS THROUGH THE TIME PERIOD. AT THE HIB AIRPORT...MAINLY VFR CONDTIONS THROUGH THE FORECAST PERIOD WITH IFR/LIFR CONDITIONS DUE TO FOG POSSIBLE EARLY THIS MORNING. AT THE DLH AIRPORT...LIFR/IFR CONDITIONS WILL BE LIKELY EARLY THIS MORNING DUE TO THE EARLIER RAINFALL BUT WILL IMPROVE TO VFR BY MID-MORNING AS DRIER AIR BUILDS INTO THE AREA. AT THE HYR AIRPORT...THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH 08Z THEN SOME LIFR/IFR CONDTIONS IN FOG MAY DEVELOP BEFORE SUNSET. ONCE DRIER AIR MOVES INTO NW WI THIS MORNING...CONDITIONS WILL IMPROVE TO VFR. T HERE MAY BE SOME CU DEVELOPING MONDAY AFTERNOON AT ALL SITES.. && .PRELIMINARY POINT TEMPS/POPS... DLH 52 67 50 69 / 10 10 10 10 INL 47 63 44 69 / 10 10 10 10 BRD 50 69 51 71 / 10 10 10 10 HYR 53 71 51 70 / 10 10 10 10 ASX 55 69 51 68 / 10 10 10 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && UPDATE...MELDE SHORT TERM...BJT LONG TERM...DAP AVIATION...STEWART
Hazardous weather outlook, Aug 24, 11:21 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 1121 PM CDT SUN AUG 24 2014 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-251030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 1121 PM CDT SUN AUG 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS...PRODUCING MAINLY VERY HEAVY RAIN...WILL CONTINUE THROUGH THE EARLY MORNING HOURS FROM THE TIP OF THE ARROWHEAD IN MINNESOTA...SOUTH THROUGH MUCH OF NORTHWEST WISCONSIN. RAINFALL FROM 1 TO AROUND 3 INCHES WILL BE POSSIBLE AS THE STORMS MOVE THROUGH. THE STORMS WILL EXIT THE ARROWHEAD BETWEEN MIDNIGHT AND 2 AM. AN ISOLATED SEVERE STORM IS ALSO POSSIBLE...WITH STRONG WIND THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LSZ121-140>148-251030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 1121 PM CDT SUN AUG 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT THUNDERSTORMS...SOME SEVERE...WILL REMAIN POSSIBLE INTO THE EARLY MORNING HOURS OVER MUCH OF WESTERN LAKE SUPERIOR. TORRENTIAL RAINFALL AND STRONG WINDS WILL BE THE MAIN THREATS WITH THE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MELDE MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Aug 24, 11:45 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1145 PM CDT SUN AUG 24 2014
WIZ002>004-008-009-250545-
ASHLAND-BAYFIELD-IRON-PRICE-SAWYER-
1145 PM CDT SUN AUG 24 2014
...STORMS WITH HEAVY RAIN MOVING ACROSS MUCH OF FAR NORTHERN
WISCONSIN...
AT 1142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF STRONG THUNDERSTORMS ACROSS MUCH BAYFIELD AND NORTHERN
SAWYER COUNTIES. THE STORMS WERE MOVING NORTHEAST AT 25 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 30
MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND TORRENTIAL
RAINFALL. RAINFALL FROM 1 TO 3 INCHES WILL BE POSSIBLE AS THESE
STORMS MOVE THROUGH LEADING TO SOME LOCALIZED FLOODING.
LOCATIONS IMPACTED INCLUDE...
SAND ISLAND... MADELINE ISLAND...
COPPER FALLS STATE PARK... BIG BAY STATE PARK...
SAND BAY... RED CLIFF... LORETTA...
BLAISDELL LAKE... MELLEN... RASPBERRY ISLAND...
OAK ISLAND... BARNES... GURNEY...
DRUMMOND... HAYWARD... GRAND VIEW...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4677 9153 4687 9112 4701 9093 4695 9095
4697 9069 4703 9079 4704 9078 4698 9051
4689 9043 4690 9065 4684 9072 4688 9060
4684 9056 4674 9078 4642 9014 4594 9043
4581 9151
MELDESpecial weather statement, Aug 24, 11:47 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1147 PM CDT SUN AUG 24 2014
MNZ012-021-250500-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH SHORE-
1147 PM CDT SUN AUG 24 2014
...STRONG THUNDERSTORM OVER COOK COUNTY...
AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF GRAND MARAIS...MOVING
NORTHEAST AT 35 MPH.
THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH...NICKEL
SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL
RAINFALL. RAINFALL FROM 1 TO 2 INCHES WILL BE POSSIBLE AS THESE
STORMS MOVE THROUGH LEADING TO SOME LOCALIZED FLOODING.
LOCATIONS IMPACTED INCLUDE...
TOM LAKE... JUDGE C. R. MAGNEY STATE PARK...
HOVLAND...
HIGHWAY 61 BETWEEN GRAND MARAIS AND GRAND PORTAGE...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. WATCH OUT FOR
RAPIDLY RISING STREAMS AND RIVERS ALONG HIGHWAY 61 AND THE NORTH
SHORE.
LAT...LON 4787 8985 4781 8998 4778 9011 4777 9023
4773 9033 4773 9035 4783 9048 4806 9009
MILLERSpecial weather statement, Aug 25, 12:02 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1202 AM CDT MON AUG 25 2014
MNZ012-021-250515-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH SHORE-
1202 AM CDT MON AUG 25 2014
...STRONG THUNDERSTORMS CONTINUE TO MOVE ACROSS COOK COUNTY...
AT 1200 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM NEAR HOVLAND...MOVING NORTHEAST AT 35 MPH.
THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH... IN
ADDITION TO NICKEL SIZE HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING...AND TORRENTIAL RAINFALL. RAINFALL FROM 1 TO 2 INCHES
WILL BE POSSIBLE AS THESE STORMS MOVE THROUGH LEADING TO SOME
LOCALIZED FLOODING.
* THE THUNDERSTORM WILL AFFECT...
GRAND PORTAGE...
HIGHWAY 61 BETWEEN HOVLAND AND GRAND PORTAGE...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4798 8954 4795 8957 4797 8962 4794 8964
4794 8967 4788 8979 4778 9011 4778 9015
4794 9030 4808 9001 4800 8989 4803 8978
4802 8948 4800 8948
MILLERSpecial weather statement, Aug 25, 12:22 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1222 AM CDT MON AUG 25 2014
MNZ012-021-250530-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH SHORE-
1222 AM CDT MON AUG 25 2014
...STRONG STORM NEAR 7 MILES WEST OF GRAND PORTAGE...
AT 1218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF GRAND PORTAGE...MOVING NORTHEAST
AT 45 MPH.
THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
GRAND PORTAGE STATE PARK...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. POORLY ROOTED OR PREVIOUSLY DAMAGED TREES
MAY ALSO BE BLOWN OVER. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 4796 8961 4797 8962 4795 8963 4787 8989
4805 9002 4806 8998 4800 8989 4803 8978
4803 8960 4801 8958 4802 8948 4800 8948
MELDESpecial weather statement, Aug 25, 12:29 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1229 AM CDT MON AUG 25 2014
WIZ003-004-008-009-250630-
ASHLAND-IRON-PRICE-SAWYER-
1229 AM CDT MON AUG 25 2014
...STRONG STORMS MOVING ACROSS NORTHERN WISCONSIN...
AT 1229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF
LORETTA TO 17 MILES SOUTHWEST OF KENNAN TO 35 MILES SOUTHWEST OF
KENNAN...MOVING NORTHEAST AT 45 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
KENNAN... KENNAN... CATAWBA...
PHILLIPS... PARK FALLS... FIFIELD...
MUSSER LAKE... PRENTICE... MERCER...
MANITOWISH... TURTLE FLAMBEAU FLOWAGE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4563 9069 4563 9094 4588 9096 4594 9043
4639 9015 4634 9010 4631 8995 4629 8991
4598 8991 4597 9003 4584 9003 4555 9026
4536 9055 4537 9068
MELDESpecial weather statement, Aug 25, 12:36 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1236 AM CDT MON AUG 25 2014
WIZ003-004-250600-
ASHLAND-IRON-
1236 AM CDT MON AUG 25 2014
...STRONG STORMS OVER NORTHERN ASHLAND AND IRON COUNTIES...
AT 1235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
SAXON TO UPSON TO MORSE...MOVING NORTHEAST AT 35 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND VERY HEAVY
RAIN...
LOCATIONS IMPACTED INCLUDE...
MELLEN... KIMBALL... UPSON...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4614 9074 4655 9069 4661 9056 4658 9042
4655 9039 4655 9032 4651 9026 4651 9022
4646 9016 4640 9014 4630 9032
MELDEThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 8:59 PM CDT | Areal Flood Advisory | DLH | Douglas | 8 hr |
| Aug 24, 9:23 PM CDT | Severe Thunderstorm Warning | DLH | Douglas | 37 min |
| Aug 24, 10:02 PM CDT | Severe Thunderstorm Warning | DLH | Bayfield, Douglas | 43 min |
| Aug 24, 10:30 PM CDT | Special Weather Statement | DLH | Douglas | 15 min |
| Aug 24, 10:49 PM CDT | Special Weather Statement | DLH | Bayfield | 21 min |
| Aug 24, 11:05 PM CDT | Special Weather Statement | DLH | Bayfield | 25 min |
| Aug 24, 11:45 PM CDT | Special Weather Statement | DLH | Ashland, Bayfield, Iron, Sawyer | 60 min |
| Aug 25, 12:00 AM CDT | Areal Flood Advisory | DLH | Ashland, Bayfield, Burnett, Douglas, Iron, Sawyer and 1 more | 4 hr |
| Aug 25, 12:29 AM CDT | Special Weather Statement | DLH | Price | 61 min |
| Aug 25, 12:36 AM CDT | Special Weather Statement | DLH | Ashland | 24 min |
| Aug 25, 1:27 AM CDT | Special Weather Statement | DLH | Iron, Price | 48 min |
| Aug 25, 1:36 AM CDT | Areal Flood Advisory | DLH | Ashland, Iron | 3 hr |
| Aug 25, 1:59 AM CDT | Special Weather Statement | DLH | Price | 31 min |
Nearby
Flash Flood Warnings in Wisconsin, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.